| Model Number |
00711099 |
| Medical Device Problem Code |
Suction Problem (2170)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation for the reported event is in process; a follow-up report will be submitted when additional information becomes available.
Event or Problem Description
The user facility reported that during a patient procedure, one of their polyps "jumped over the inside of the trap." the user facility stated that the polyp was lost in the suction liner.There was a report of a procedure delay as a result of the event.No report of injury.
Additional Manufacturer Narrative
Steris has contacted the customer for additional information regarding the reported event; however, to date the user facility has not provided additional information.The etrap polyp trap was not returned for evaluation.Without the return of the subject device, the cause of the reported event cannot be determined.The instructions for use (731200) provides the following information to the user: "inspect the package and device for shipping or handling damage, i.E.Cracked clear vessel, bent, misshapen, or missing specimen retrieval strainer(s), cracked, torn, or missing connection tube.If damage is evident do not use these devices, save them for return, and contact your local product specialist.Caution: hang trap ensuring that the suction canister's tubing does not kink.Kinked tubing will prevent the etrap from functioning properly or may decrease or eliminate the ability to suction effectively." no additional issues have been reported.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
Additional Manufacturer Narrative
The unit subject of the reported event was discarded by the user facility and therefore not available for further evaluation.However, based on recent similar complaints, it is likely that there was a slight deformation with the bridge inside the molded vessel, such that it was slanted in a slightly downward position which caused a small gap between the tray and vessel.This gap was wide enough that small polyps were able to be suctioned over the top of the tray during the retrieval process.The bridge is designed to be slanted slightly upwards during the manufacturing process to ensure there is no gap between the tray and vessel.To date, steris has received a total of eight complaints reporting that polyps were not retained within the etrap.The complaints were received across four different lots (the other three lots were unknown as the product was discarded), manufactured between december 2023 - august 2024.The four known lots were manufactured using the same mold tool.Additional investigation of the mold tool used to produce the vessels determined that water used to cool the molds during the production process may have been inconsistently delivered due to an issue with the water line.This may have resulted in excess heat to a small number of vessels, resulting in the observed deformation.This mold tool was replaced in august 2024.An analysis of all product manufactured on this mold tool for this 9-month period determined there were a total of (b)(4) etraps manufactured across (b)(4) lots.This results in a reported failure rate of approximately 0.0005%, further evidencing the extremely intermittent nature of the issue.The etrap is also a historically high turnover product i.E., customers order and use the product quickly.As of january 2025, nearly all of the customers who had ordered product during the 9-month time period have already reordered newer product (after august 2024); therefore, it is reasonable to assume that most or all of the product from this time period has already been used.This is further supported based on the fact that the most recent complaint for this issue was received in august 2024.Based on the overall analysis, and corrective actions already taken, further action is not planned at this time.Steris will continue to monitor under our post-market surveillance procedures to ensure the product continues to perform as intended.